Shmuel Friedland

Professor of Mathematics
Department of Mathematics, Statistics, and Computer Science
University of Illinois at Chicago

Fields of interest:

Matrices, Tensors, Quantum Information Science, Graphs, Statistical Mechanics, Math. Biology, Dynamical Systems

Recent publications:

Q. Li, D. Schonfeld and S. Friedland,
Generalized tensor compressive sensing,
Proceedings of IEEE International Conference on Multimedia & Expo, July 15 – 19, 2013, San Jose, California, U.S.A, ISBN: 978-1-4799-0013-8

G. Gour and S. Friedland,
The minimum entropy output of a quantum channel is locally additive,
IEEE Trans. Inform. Theory 59 (2013), 603–-614.

A. Behmaram and S. Friedland,
Upper bounds for perfect matchings in Pfaffian and planar graphs,
The electronic journal of combinatorics 20(1) (2013).

S. Friedland,
On tensors of border rank l in C^{m x n x l},
Linear Algebra Appl. 438 (2013), 713–-737.

S. Friedland, S. Gaubert and L. Han,
Perron-Frobenius theorem for nonnegative multilinear forms,
Linear Algebra Appl. 438 (2013), 738—749.

S. Friedland and E. Gross,
A proof of the set-theoretic version of the salmon conjecture,
J. Algebra 356 (2012), 374–-379.

C.W. Tan, S. Friedland and S.H. Low,
Maximizing Sum Rates in Gaussian Interference-limited Channels,
jointly with SIAM J. Matrix Anal. Appl. 32 (2011), 1030-1055.

S. Friedland and U.N. Peled,
The pressure, densities and first order phase transitions associated with multidimensional SOFT, Notions of Positivity and the Geometry of Polynomials,
Trends in Mathematics, 179-220, 2011 Springer Basel AG.

S. Friedland and C. Fleischhack,
Asymptotic positivity of Hurwitz product traces: two proofs,
Linear Algebra Appl. 432 (2010), 1363–1383.

A. Niknejad and S. Friedland,
Applications of Linear Algebra to DNA Microarrays,
VDM Verlag Dr Muller Aktiengesellschaft\&Co.KG, Germany, 2009, ISBN: 978-3-639-17994-1

S. Friedland and L. Gurvits,
Lower bounds for partial matchings in regular bipartite graphs and applications to the monomer-dimer entropy,
Combinatorics, Probability and Computing, 17 (2008), 347-361.

S. Friedand,
Entropy of holomorphic and rational maps: a survey, Dynamics, ergodic theory, and geometry, 113–128,
Math. Sci. Res. Inst. Publ., 54, Cambridge Univ. Press, Cambridge, 2007.